Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 25, 2012, 4:39 AM CST for 11 counties in Texas. It took effect at Feb 25, 2012, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 4:39 AM CST (10:39 UTC)
- In effect from
- Feb 25, 2012, 11:00 AM CST
- Expired
- Feb 25, 2012, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 92 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3197 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS84 KLUB 251039 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 439 AM CST SAT FEB 25 2012 TXZ021>026-252100- /O.NEW.KLUB.FW.W.0006.120225T1700Z-120226T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS- 439 AM CST SAT FEB 25 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * WIND...SOUTH TO SOUTHWEST AT 25 TO 35 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
509 WWUS84 KLUB 252036 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 236 PM CST SAT FEB 25 2012 TXZ030>032-037-038-260000- /O.EXA.KLUB.FW.W.0006.000000T0000Z-120226T0000Z/ FLOYD-MOTLEY-COTTLE-DICKENS-KING- 236 PM CST SAT FEB 25 2012 ...RED FLAG WARNING IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER MUCH OF THE ROLLING PLAINS AND ADJACENT SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WIND...SOUTH TO SOUTHWEST AT 20 TO 30 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ TXZ021>026-260000- /O.CON.KLUB.FW.W.0006.000000T0000Z-120226T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS- 236 PM CST SAT FEB 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE... * WIND...SOUTH TO SOUTHWEST AT 25 TO 35 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 4:32 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 25, 4:32 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 432 AM CST SAT FEB 25 2012 .SHORT TERM... WEST TEXAS COULD NOT ESCAPE STRONG WINDS FOR TOO LONG WITH BREEZY CONDITIONS RETURNING TODAY. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE ROCKIES TODAY. AS A RESULT THE AREA WILL SEE STRONG PRESSURE FALLS AND SURFACE CYCLOGENESIS IN LEE OF THE ROCKIES. THIS WILL IN TURN LEAD TO DOWNSLOPING WINDS ACROSS THE ENTIRE REGION THIS AFTERNOON. WINDS ALOFT WILL NOT BE VERY STRONG BUT THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ENOUGH TO OBTAIN ADVISORY LEVEL WINDS OVER THE EXTREME SOUTHERN TEXAS PANHANDLE. WIND SPEEDS WILL INCREASE THE FURTHER NORTH ONE TRAVELS WITH THE HIGHEST WINDS AROUND THE OKLAHOMA PANHANDLE. WINDS WILL STAY INCREASED A BIT OVERNIGHT WITH WEAK PRESSURE RISES IN THE EVENING AND A STRONG LOW LEVEL JET FORMING EARLY SUNDAY MORNING. LITTLE SUBSIDENCE ALOFT TODAY WILL MAKE IT HARD PRESSED TO TRANSFER DRIER AIR TO THE SURFACE. THE DOWNSLOPING WINDS WILL SURGE TEMPERATURES BETWEEN TEN AND 15 DEGREES HIGHER THAN YESTERDAY. HOWEVER...THESE VALUES WILL ONLY BE NEAR NORMAL TO FIVE DEGREES ABOVE NORMAL. JDV && .LONG TERM... UPPER TROUGH CONTINUING TO THE EAST THROUGH NORTHERN PLAINS SUNDAY WITH A WEAK SURFACE COLD FRONT SETTLING SOUTHWARD THROUGH THE AREA. SUNDAY STILL IS LOOKING LIKE A PRETTY NICE DAY WITH FAIRLY LIGHT BREEZES UNTIL PICKING UP A BIT FROM THE SOUTHEAST DURING THE AFTERNOON. NEXT STRONG STORM SYSTEM WILL BE DIGGING INTO THE PACIFIC SOUTHWEST ON MONDAY WITH BACKING FLOW ACROSS WEST TEXAS. TRENDS SEEM TO SUPPORT THE SLOWER SOLUTION SPREAD AT THIS POINT SUGGESTING A BIT MORE BACKED UPPER FLOW AND MORE PRONOUNCED LOW LEVEL MOISTURE SURGE INTO WEST TEXAS ON MONDAY. MINOR CHANGES TO ADJUST SHOWER CHANCES WEST TO THE STATE LINE WHILE ALSO CONTINUING TO FAVOR SHOWERS VERSUS THUNDER AT THIS POINT...ATMOSPHERIC PROFILES APPEAR VERY LIMITED WITH INSTABILITY. APPROACH OF THE STRONG UPPER LOW THROUGH THE CENTRAL ROCKIES LATE MONDAY SHOULD TIGHTEN THE SURFACE DRY-LINE AND FORCE IT EASTWARD OVERNIGHT. MID LEVEL CAPPING INVERSION LIKELY WILL WEAKEN PERHAPS ALLOWING FOR PREDOMINANCE OF THUNDER CHANCES SPREADING MAINLY THROUGH EASTERN ZONES MONDAY NIGHT...THOUGH SOLUTIONS ARE NOT YET IN GOOD AGREEMENT ON THESE STABILITY ISSUES. TUESDAY STILL LOOMS AS A WINDY OR VERY WINDY DAY AS STORM MOVES EAST INTO THE CENTRAL HIGH PLAINS AND DEEPENS. CURRENT TRACK WOULD FAVOR NORTHERN ZONES FOR A STRONGER WIND EVENT THOUGH THE ECMWF WAS HUGGING CLOSER TO THE SOUTHERN PATH SPREAD AND REMAINS OUR MODEL OF CHOICE. HOWEVER...EVEN THIS SOLUTION WOULD KEEP THE STRONGEST MID-LEVEL WIND CORE ACROSS NORTHERN PANHANDLE. STRONG WINDS STILL COULD OCCUR OVER THE TEXAS SOUTH PLAINS REGION SIMPLY FROM DEEP MIXING TO AROUND 700 MB ALONG WITH STRENGTHENING FLOW ALOFT AT ALL LEVELS. ANYWAY...ONLY MINOR ADJUSTMENTS AT THIS POINT UNTIL WE GET A CLEANER READ ON HOW THIS LOW WILL MOVE OUT INTO THE HIGH PLAINS. MID WEEK WOULD THEN FOLLOW WITH A RETURN TO BREEZY-TYPE WINDS AND ZONAL FLOW ALOFT...IN ADVANCE OF ANOTHER UPPER TROUGH DIGGING INTO THE MISSISSIPPI VALLEY FRIDAY SHOVING AN ACTIVE DRY COLD FRONT THROUGH THE AREA. RMCQUEEN && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP THIS AFTERNOON WITH HIGHEST IMPACTS IN THE EXTREME SOUTHERN TEXAS PANHANDLE. SOUTH TO SOUTHWEST WINDS WILL INCREASE AND REACH SPEEDS FROM 20 TO 30 MPH AT THE 20 FOOT LEVEL DURING THE AFTERNOON HOURS. TEMPERATURES ARE EXPECTED TO ONLY BE NEAR NORMAL TO FIVE DEGREES ABOVE NORMAL. WITH DRY AIR AT THE SURFACE...AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE AROUND 15 PERCENT IN THE SOUTHERN PANHANDLE AND FROM 15 TO 20 PERCENT ELSEWHERE. A RED FLAG WARNING WILL BE ISSUED FOR THE SOUTHERN TEXAS PANHANDLE AND A RANGE-LAND FIRE DANGER STATEMENT ELSEWHERE. POTENT WIND STORM EXPECTED TO SWING ACROSS THE ROCKIES INTO THE CENTRAL PLAINS TUESDAY. INCREASING FLOW ALOFT SPREADING OVER THE SOUTH PLAINS REGION WITH DEEP MIXING TO NEAR 700 MB WILL LEAD TO A SOLID WINDY DAY FOR THE MAJORITY OF THE AREA AND AN INCREASING THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. TRACK OF THIS STORM STILL APPEARS SLIGHTLY NORTH OF THE CLASSIC SOUTHERN PLAINS WILD- FIRE SCENARIO WHICH WOULD PLACE PANHANDLE AND AREAS NORTH MORE SQUARELY IN THE MAXIMUM WIND FIELDS. A FIRE WEATHER WATCH MAY BE ISSUED WITHIN THE COMING UPCOMING 24 HOURS IF WIND FIELDS REMAIN SUPPORTIVE. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 36 65 35 56 / 0 0 0 0 20 TULIA 62 36 61 36 54 / 0 0 0 0 20 PLAINVIEW 61 35 64 38 55 / 0 0 0 0 20 LEVELLAND 62 36 69 39 58 / 0 0 0 0 20 LUBBOCK 62 36 68 40 57 / 0 0 0 0 20 DENVER CITY 62 36 73 41 62 / 0 0 0 0 20 BROWNFIELD 62 36 71 40 60 / 0 0 0 0 20 CHILDRESS 66 37 65 40 58 / 0 0 0 10 20 SPUR 63 36 68 41 59 / 0 0 0 10 20 ASPERMONT 65 37 68 42 61 / 0 0 0 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>026. WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>026. && 01/05
Hazardous weather outlook, Feb 25, 4:10 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 410 AM CST SAT FEB 25 2012 TXZ021>044-261015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 410 AM CST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER SOUTHWESTERLY WINDS ARE EXPECTED TO EXCEED 30 MPH DURING THE AFTERNOON HOURS ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE. THE STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THIS AREA AS WELL. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR OVER THE SOUTH PLAINS AND ROLLING PLAINS. A WIND ADVISORY AND RED FLAG WARNING ARE IN EFFECT FOR THE EXTREME SOUTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS AND CRITICAL FIRE WEATHER ARE EXPECTED AGAIN ON TUESDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:38 AM CST | Wind Advisory | LUB | Briscoe, Castro, Childress, Hall, Parmer, Swisher | 13 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.